Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 169, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 19, 2012, 2:53 PM EDT for 6 counties in Kentucky. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 2:53 PM EDT (18:53 UTC)
- Expired
- Jul 19, 2012, 3:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Bath County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:55 PM EDT | TSTM WND DMG | 3 E Frenchburg, KY | TREES AND LARGE LIMBS DOWN ON TOM STAMPER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906 WUUS53 KJKL 191853 SVRJKL KYC011-165-173-175-197-237-191945- /O.NEW.KJKL.SV.W.0169.120719T1853Z-120719T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 253 PM EDT THU JUL 19 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY... MENIFEE COUNTY IN EAST CENTRAL KENTUCKY... EXTREME SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY... WEST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY... EASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY... WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 345 PM EDT * AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRENCHBURG...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CAMPTON...KOOMER RIDGE CAMPGROUND...RED RIVER GORGE...JENSON... ROGERS...MARIBA...PINE RIDGE...SCRANTON...DENNISTON...HIGH FALLS... POMEROYTON...WELLINGTON...STOLL...VALERIA...CALABOOSE...KOREA... ARTVILLE...DAN...GOSNEYVILLE AND EBON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3794 8328 3769 8349 3782 8386 3806 8373 TIME...MOT...LOC 1853Z 284DEG 17KT 3796 8359 WIND...HAIL 60MPH <.50IN $$ SHALLENBERGER
2 follow-up statements
283
WWUS53 KJKL 191917
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
317 PM EDT THU JUL 19 2012
KYC011-191926-
/O.CAN.KJKL.SV.W.0169.000000T0000Z-120719T1945Z/
BATH KY-
317 PM EDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BATH COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3792 8380 3798 8369 3794 8328 3769 8349
3782 8386
TIME...MOT...LOC 1916Z 359DEG 11KT 3785 8335 3787 8382
$$
KYC165-173-175-197-237-191945-
/O.CON.KJKL.SV.W.0169.000000T0000Z-120719T1945Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-POWELL KY-WOLFE KY-
317 PM EDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WOLFE...EASTERN POWELL...WEST CENTRAL MORGAN...EXTREME SOUTHEASTERN
MONTGOMERY AND SOUTHERN MENIFEE COUNTIES UNTIL 345 PM EDT...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRASSY CREEK TO CAT
CREEK...MOVING SOUTH AT 15 MPH. INDIVIDUAL STORMS IN THE LINE WERE
MOVING TO THE EAST.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...MAYTOWN...HAYSTACK...MURPHYFORK...CAT CREEK...VALERIA...
BOWEN...ROSSLYN...RED RIVER GORGE...TOLIVER...LOMBARD...NADA...
HAZEL GREEN...GOSNEYVILLE...CALABOOSE...SLADE...KOOMER RIDGE
CAMPGROUND...TRENT...JENSON AND SEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3792 8380 3798 8369 3794 8328 3769 8349
3782 8386
TIME...MOT...LOC 1916Z 359DEG 11KT 3785 8335 3787 8382
WIND...HAIL 60MPH 1.00IN
$$731
WWUS53 KJKL 191944
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT THU JUL 19 2012
KYC165-173-175-197-237-191954-
/O.EXP.KJKL.SV.W.0169.000000T0000Z-120719T1945Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-POWELL KY-WOLFE KY-
344 PM EDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WOLFE...EASTERN
POWELL...WEST CENTRAL MORGAN...EXTREME SOUTHEASTERN MONTGOMERY AND
SOUTHERN MENIFEE COUNTIES WILL EXPIRE AT 345 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3792 8380 3798 8369 3794 8328 3769 8349
3782 8386
TIME...MOT...LOC 1944Z 359DEG 11KT 3776 8335 3778 8382
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:31 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 19, 1:31 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 131 PM EDT THU JUL 19 2012 .UPDATE... ISSUED AT 125 PM EDT THU JUL 19 2012 CONVECTIVE ACTIVITY VERY ISOLATED FOR ALL BUT THE AREA NORTH OF INTERSTATE 64. CLOUD COVER IS SUPPRESSING TEMPS BUT DWPTS ARE IN THE LOWER 70S. GRIDS HAVE THIS WELL IN HAND WITH MOST RECENT UPDATES. NEW ZONE FCST TO REMOVE MORNING WORDING. UPDATE ISSUED AT 743 AM EDT THU JUL 19 2012 HOURLY POPS WERE ADJUSTED IN THE NEAR TERM TO ACCOUNT FOR DRY CONDITIONS INITIALLY. HOWEVER...WITH JUST A LITTLE SUN...ISOLATED TO SCATTERED CONVECTION SHOULD DEVELOP BY MID MORNING OR CONVECTION TO OUR NW SHOULD ADVECT INTO THE AREA. UPDATE ISSUED AT 454 AM EDT THU JUL 19 2012 NO UPDATE IS PLANNED TO THE ZONE FORECAST TEXT PRODUCT AT THIS TIME. THE ESTF TOOL WAS RAN TO ESTABLISH TRENDS BUT NO OTHER CHANGES WERE MADE TO THE FORECAST. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 333 AM EDT THU JUL 19 2012 THE FORECAST ISSUES FOR THE PERIOD TODAY THROUGH FRIDAY WILL BE SLOW MOVING THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. THE PRIMARY THREATS WITH ANY STORMS OVER THE NEXT COUPLE OF DAYS WILL BE LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FEW STORMS COULD ALSO BECOME SEVERE THIS AFTERNOON...WITH STRONG WINDS AND HAIL POSSIBLE. THE CHALLENGE FOR THIS PORTION OF THE FORECAST WILL BE TO PINPOINT EXACTLY WHEN AND WHERE SHOWERS AND THUNDERSTORMS WILL FIRE...AND HOW SOON THE COMPLEXES OF STORMS THAT KEEP FORMING IN THE SOUTHERN GREAT LAKES REGION WILL MAKE THEIR WAY INTO CENTRAL AND EASTERN KENTUCKY. THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN WARM...MOIST...AND VERY UNSTABLE TODAY THROUGH FRIDAY. WITH NO CAPPING TO SPEAK OF...ONCE THE SUN COMES UP AND THE SURFACE BEGINS TO WARM...SHOWERS AND STORMS WILL BEGIN POPPING UP ACROSS EASTERN KENTUCKY. THE STORMS WILL BE SCATTERED IN NATURE...WITH SOME AREAS EXPERIENCING INDIVIDUAL OR CLUSTERED STORMS FROM TIME TO TIME. DUE TO WEAK FLOW ALOFT...ANY STORMS THAT FORM TODAY WILL BE VERY SLOW MOVING. AS A RESULT...IT WILL BE DIFFICULT TO PREDICT THE MOVEMENT OF THESE STORMS. BECAUSE OF THIS LEVEL OF UNCERTAINTY...IT WAS DECIDED THAT THE FLOOD WATCH THAT WAS ISSUED YESTERDAY AFTERNOON...WILL BE LEFT AS IS. A COLD FRONT WILL FINALLY MAKE ITS WAY ACROSS THE REGION ON FRIDAY...BRINGING YET ANOTHER ROUND OF WIDESPREAD SHOWERS AND STORMS TO EASTERN KENTUCKY. SCATTERED TO BROKEN MIDDLE AND HIGH CLOUDS WILL BE PRESENT ACROSS THE AREA THROUGH MID MORNING. WITH A WARM AND MUGGY AIR MASS IN PLACE...AND WITH A GOOD DEAL OF SUN REACHING THE SURFACE THROUGH THE MID AND HIGH LEVEL CLOUDS...TEMPERATURES TODAY SHOULD BE ABLE TO WARM TO AROUND 90 BY LATE THIS AFTERNOON. HIGHS ON FRIDAY WILL BE SEVERAL DEGREES COOLER...AS THE COLD FRONT WILL PASS THROUGH THE AREA BY LATE AFTERNOON. WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT...USHERING COOLER AND DRIER INTO THE AREA. HIGHS ON FRIDAY WILL MOST LIKELY BE IN THE MID 80S ACROSS THE BOARD. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 353 AM EDT THU JUL 19 2012 THE PERIOD WILL BEGIN WITH THE RATHER PERSISTENT RIDGE CENTERED OVER THE CENTRAL PLAINS REGION AND THE REGION IN NW FLOW ALOFT AS A SHORTWAVE TROUGH WORKS INTO THE APPALACHIANS AND TOWARD THE EASTERN SEABOARD. EARLY IN THE WEEKEND...AN AXIS OF THE RIDGE IS EXPECTED TO EXTEND EAST INTO THE OH VALLEY REGION THOUGH DEEPER MOISTURE AND A STALLED BOUNDARY WILL REMAIN CLOSER TO THE TN AND VA BORDER COUNTIES...WITH SOME DRIER AIR PROGGED TO WORK INTO THE NORTH. BY EARLY NEXT WEEK...THE FLOW WILL BECOME A BIT MORE NORTHWEST TO WEST NORTHWEST AND THE REGION WILL BE SUSCEPTIBLE TO DISTURBANCES MOVING AROUND THE PLAINS RIDGE...THOUGH BY MIDWEEK THE RIDGE IS EXPECTED TO FLATTEN OUT SOMEWHAT AND BUILD INTO THE SOUTHERN PLAINS AND GULF OF MEXICO REGION. THIS PATTERN MAY ALLOW A BOUNDARY ACROSS THE GREAT LAKES EARLY IN THE WEEK TO PUSH SOUTH INTO THE CENTRAL APPALACHIANS. WE CONTINUED WITH POPS EARLY IN THE PERIOD AS THE COLD FRONT EXITS AND SHORTWAVE TROUGH WORKS ACROSS THE REGION. RIDGING SHOULD LEAD TO RATHER MINIMAL CHANCES FOR CONVECTION OVER THE WEEKEND. SCATTERED TO LIKELY POPS REMAIN IN ORDER FROM MON INTO WED...ESPECIALLY EACH AFTERNOON INTO EARLY EVENING. BY MIDWEEK...IF THE BOUNDARY IS ABLE TO REACH AS CLOSE AS THE MID OH VALLEY/CENTRAL APPALACHIAN REGION NOCTURNAL MCS ACTIVITY MIGHT ALSO BE A POSSIBILITY. WITH THE CENTER OF THE RIDGE AND WARMEST AIR MASS REMAINING WEST OF THE REGION AND EVEN AS IT TEMPORARILY BUILDS INTO THE OH VALLEY REGION OVER THE WEEKEND THE WARMEST AIR MASS SHOULD REMAIN WEST OR NORTH OF THE REGION AS HAS BEEN THE TREND RECENTLY. THIS SHOULD YIELD MAX TEMPS NEAR TO A COUPLE OF DEGREES ABOVE NORMAL...AND SLIGHTLY GREATER DEPARTURES FOR OVERNIGHT LOWS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 135 PM EDT THU JUL 19 2012 WITH JUST A BIT OF DAYTIME HEATING...ISOLATED SHOWERS AND STORMS HAVE STARTED TO DEVELOP AND SHOULD BECOME RATHER NUMEROUS BY THIS AFTERNOON. THREATS WITH THESE STORMS WILL BE HEAVY RAIN WITH VIS AND OR CIG POSSIBLY BRIEFLY DOWN AS LOW AS LIFR OR VLIFR. WITH LOSS OF DAYTIME HEATING...CONDITIONS SHOULD IMPROVE TO VFR AROUND 00Z. MVFR OR LOWER VALLEY FOG IS POSSIBLE TOWARDS MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KYZ079-080-083>088- 107-109-110-112-113-115>120. && UPDATE...DUSTY SHORT TERM...AR LONG TERM....JP AVIATION...DUSTY
Hazardous weather outlook, Jul 19, 4:07 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 407 AM EDT THU JUL 19 2012 KYZ044-050>052-058>060-068-069-104-106-108-111-114-201115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...CAMPTON... BEATTYVILLE...BOONEVILLE 407 AM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY MAY CONTAIN HEAVY RAIN AND PRODUCE LOCALIZED FLOODING...WITH DITCHES AND LOW WATER CROSSINGS RUNNING FULL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TODAY OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ079-080-083>088-107-109-110-112-113-115>120-201115- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON- MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG... JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 407 AM EDT THU JUL 19 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY THREATS. THERE IS ALSO THE POTENTIAL FOR LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHERE HEAVY RAIN HAS ALREADY FALLEN OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TODAY OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. AR
In the hours before
Special weather statement, Jul 19, 12:31 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1231 PM EDT THU JUL 19 2012 KYZ044-191715- FLEMING- 1231 PM EDT THU JUL 19 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 115 PM EDT THURSDAY AFTERNOON... NORTHERN FLEMING. AT 1231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF NEPTON...OR 13 MILES NORTHWEST OF FLEMINGSBURG...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRAINTOWN AROUND 1245 PM EDT...FLEMINGSBURG AROUND 1250 PM EDT...DALESBURG AROUND 1255 PM EDT...MOUNT CARMEL AROUND 100 PM EDT...FOXPORT AROUND 110 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL UP TO THE SIZE OF PENNIES IN THESE AREAS. SHALLENBERGER
Special weather statement, Jul 19, 1:24 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 124 PM EDT THU JUL 19 2012 KYZ044-052-104-106-191815- ROWAN-ELLIOTT-FLEMING-MORGAN- 124 PM EDT THU JUL 19 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 215 PM EDT THURSDAY AFTERNOON... NORTH CENTRAL MORGAN... ROWAN... ELLIOTT AND SOUTHEASTERN FLEMING. AT 125 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HALDEMAN...OR 7 MILES NORTHEAST OF MOREHEAD...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALE AROUND 130 PM EDT...ELLIOTTVILLE AROUND 135 PM EDT...FARLEY AROUND 140 PM EDT... STARK AROUND 145 PM EDT...NEWFOUNDLAND AROUND 150 PM EDT... RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Special weather statement, Jul 19, 2:14 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 214 PM EDT THU JUL 19 2012 KYZ052-060-104-106-109-191900- MENIFEE-ROWAN-ELLIOTT-MAGOFFIN-MORGAN- 214 PM EDT THU JUL 19 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EDT THURSDAY AFTERNOON... NORTH CENTRAL MAGOFFIN... NORTHEASTERN MENIFEE... MORGAN... EXTREME SOUTH CENTRAL ROWAN AND SOUTHWESTERN ELLIOTT. AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARAGON...OR 10 MILES NORTHWEST OF WEST LIBERTY...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZAG AROUND 220 PM EDT...YOCUM AROUND 225 PM EDT...POMP AROUND 230 PM EDT...LICK BRANCH AROUND 235 PM EDT...LENOX AROUND 240 PM EDT... RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:49 PM EDT | Areal Flood Advisory | JKL | Elliott, Fleming, Rowan | 2 hr |
| Jul 19, 2:22 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 38 min |
| Jul 19, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Montgomery, Powell, Wolfe | 50 min |
| Jul 19, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan, Wolfe | 46 min |
| Jul 19, 3:31 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 44 min |
| Jul 19, 3:32 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more | 3 hr |
| Jul 19, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin, Perry | 47 min |
| Jul 19, 4:25 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin | 109 min |
| Jul 19, 4:37 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 38 min |
| Jul 19, 5:11 PM EDT | Areal Flood Advisory | JKL | Pike | 3 hr |
| Jul 19, 5:17 PM EDT | Areal Flood Advisory | JKL | Breathitt, Knott, Letcher, Perry | 3 hr |
| Jul 19, 5:18 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Owsley, Perry | 42 min |
| Jul 19, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Lee, Owsley, Rockcastle | 49 min |
| Jul 19, 6:47 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Letcher | 3 hr |
| Jul 19, 7:30 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Laurel | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.